Alert archive / Puerto Rico / Flash Flood Warnings in 2007

Flash Flood Warning 62, NWS JSJ

December 11, 2007

NWS JSJ issued this flash flood warning at Dec 11, 2007, 3:50 PM CST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 11, 2007, 3:50 PM CST (21:50 UTC)
Expired
Dec 11, 2007, 6:45 PM CST
In force
3 hr
Issued by
NWS JSJ
Area
Storm-based polygon
Flood severity
None

The radar

The San Juan radar (TJUA), 89 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 112200
FFWSJU
PRC055-059-067-111-113-121-125-153-120045-
/O.NEW.TJSJ.FF.W.0062.071211T2150Z-071212T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
550 PM AST TUE DEC 11 2007

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE FOLLOWING MUNICIPALITIES

  IN PUERTO RICO
     HORMIGUEROS
     SABANA GRANDE
     SAN GERMAN
     YAUCO
     GUAYANILLA
     GUANICA
     PONCE
     PENUELAS

* UNTIL 845 PM AST

* AT 542 PM AST...DOPPLER WEATHER RADAR INDICATED AREAS OF MODERATE 
TO HEAVY RAINFALL CONTINUING ACROSS THE PREVIOUSLY WARNED AREA. 
RADAR RAINFALL ESTIMATES OVER THIS AREA INDICATE UP TO 5 INCHES OF 
RAIN HAS ALREADY FALLEN TODAY...AND ISOLATED ADDITIONAL AMOUNTS OF 
ONE TO TWO INCHES ARE POSSIBLE THROUGH 845 PM AST. IN ADDITION...THE 
RIO GUANAJIBO NEAR HORMIGUEROS REMAINS NEAR FLOOD STAGE...AND 
RESIDENTS AND MOTORISTS NEAR THE RIO GUANAJIBO AND ITS TRIBUTARIES 
ARE URGED TO EXERCISE CAUTION THROUGH THE EVENING HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TALLABOA
  ALTA...SANTO DOMINGO...SABANA GRANDE...PENUELAS...PALOMAS...YAUCO
  AND GUAYANILLA

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE.

ADDITIONALLY...DUE TO VERY SATURATED SOILS...THE POTENTIAL FOR 
MUDSLIDES REMAINS HIGH ACROSS THE WARNED AREA THIS EVENING. 

LAT...LON 1799 6694 1804 6695 1809 6700 1813 6715
      1814 6713 1811 6663 1799 6663
TIME...MOT...LOC 2150Z 180DEG 0KT 1797 6688

$$

SR/AAS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Dec 11, 3:23 PM CST, 27 minutes earlier.

Area forecast discussion, Dec 11, 3:23 PM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
523 PM AST TUE DEC 11 2007

.SYNOPSIS...AT 5 PM SUBTROPICAL STORM OLGA WAS LOCATED OVER THE
DOMINICAN REPUBLIC...NEAR 18.5 NORTH...68.8 WEST... MOVING WEST
NEAR 13 MPH. THIS GENERAL MOTION IS EXPECTED TO CONTINUE FOR THE
NEXT 24 HOURS...WITH SLOW WEAKENING EXPECTED AS THIS SYSTEM
REMAINS OVER HISPANIOLA. STRONG HIGH PRESSURE WILL THEN RESIDE
ACROSS THE WEST CENTRAL ATLANTIC THROUGH THE END OF THE WEEK...TO
MAINTAIN FRESH TO STRONG WINDS LOCALLY...AND VERY ROUGH SEAS.

&&

DISCUSSION...SUB TROPICAL STORM OLGA IS NOW ABOUT 100 MILES WEST
OF PUERTO RICOS WEST COAST. OLGA IS EXPECTED TO CONTINUE MOVING
WEST TONIGHT. CLOUDS AND SHOWERS WELL EAST OF THE CIRCULATION WILL
CONTINUE TO AFFECT THE WEST HALF OF PUERTO RICO AND TO SOME EXTENT
THE EAST HALF AT LEAST THRU MIDNIGHT. MOIST SOUTHEAST FLOW ACROSS
EAST PUERTO RICO AND THE USVI WILL CONTINUE ADVECTING BAND OF
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE USVI AND
EAST PUERTO RICO. MORE NUMEROUS SHOWERS AND A FEW MORE
THUNDERSTORMS LIKELY OVER THE WEST HALF OF PUERTO RICO AND MONA
PASSAGE UNDER SOUTH TO SOUTHWEST WINDS. CONDITIONS WILL GRADUALLY
IMPROVE OVERNIGHT INTO WEDNESDAY.

&&

AVIATION...STRONG EAST TO SOUTHEASTERLY WIND FLOW WILL CONTINUE
ACROSS THE LOCAL TAF SITES THROUGH THE EVENING HOURS...WITH
INTERMITTENT SHOWERS ACROSS TJPS...TJMZ...TJBQ AND TJSJ BRIEFLY
REDUCING FLIGHT CATEGORIES FROM VFR TO IFR THROUGH 12Z WEDNESDAY
MORNING. WINDS WILL SHIFT MORE EASTERLY AND WEAKEN LATE TONIGHT AS
SUB TROPICAL STORM OLGA CONTINUES EXIT THE LOCAL REGION.
CONDITIONS WILL BEGIN IMPROVING ACROSS THE AREA EARLY
WEDNESDAY...WITH MOSTLY VFR CONDITIONS EXPECTED FOR ALL THE LOCAL
TAF SITES THROUGH THE MORNING HOURS...WITH THE POTENTIAL FOR BRIEF
MVFR CONDITIONS ACROSS TIST...TISX...TJSJ AND TJBQ BETWEEN 16Z-22Z
TOMORROW AS A PASSING BAND OF MOISTURE IS FORECAST TO BRING
SCATTERED SHOWERS TO THE NORTHERN COASTS OF THE LOCAL ISLANDS.

&&

HYDROLOGY...LOCAL SOILS ARE NOW SATURATED. SOME LOCATIONS ALONG
THE SOUTHERN SLOPES NORTH OF PONCE RECEIVED AROUND 9 INCHES OF
RAINFALL. RAINFALL AMOUNTS VARIED FROM TWO TO FOUR INCHES OVER THE
REMAINDER OF THE ISLAND DURING THE LAST 12 HOURS. MOST MAJOR
RIVERS REMAIN OUT OF THEIR BANKS. ADDITIONAL RAINFALL AMOUNTS OF
ONE TO THREE INCHES TONIGHT WILL MAINTAIN RIVER LEVELS AT OR ABOVE FLOOD
STAGE THROUGH WEDNESDAY MORNING. A FLOOD WATCH REMAINS IN EFFECT
THROUGH 10 PM TONIGHT WITH THE POTENTIAL FOR ADDITIONAL LANDSLIDES
AND MUDSLIDES.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  73  83  73  83 /  90  50  50  50
STT  76  83  76  83 /  60  40  20  20

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLOOD WATCH UNTIL 10 PM AST THIS EVENING FOR CENTRAL INTERIOR-
     CULEBRA-EASTERN INTERIOR-MAYAGUEZ AND VICINITY-NORTH
     CENTRAL-NORTHEAST-NORTHWEST-PONCE AND VICINITY-SAN JUAN AND
     VICINITY-SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN INTERIOR.

     WIND ADVISORY UNTIL 10 PM AST THIS EVENING FOR CENTRAL INTERIOR-
     EASTERN INTERIOR-MAYAGUEZ AND VICINITY-NORTH CENTRAL-
     NORTHEAST-NORTHWEST-PONCE AND VICINITY-SAN JUAN AND
     VICINITY-SOUTHEAST-WESTERN INTERIOR.

VI...NONE.
&&

37/04/
Hazardous weather outlook, Dec 11, 7:15 AM CST, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
915 AM AST TUE DEC 11 2007

PRZ001>013-AMZ710>750-121000-
915 AM AST TUE DEC 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...SUBTROPICAL STORM OLGA LOCATED THIS MORNING
OVER THE MONA PASSAGE TO CONTINUE MOVING WESTWARD INTO DOMINICAN
REPUBLIC LATER TODAY AND TONIGHT AND WEAKEN.  NUMEROUS SHOWERS AND
SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS PUERTO RICO DURING THE
REST OF TODAY. LOCALLY HEAVY RAINS ARE EXPECTED WITH RAINFALL
AMOUNTS OF 2 TO 4 INCHES WITH ISOLATED AREAS OF UP TO 6 INCHES.
LANDSLIDES AND MUDSLIDES OVER HIGHER TERRAIN WILL CONTINUE TO BE A
RISK. RIVER LEVELS ALONG THE EAST...NORTH AND WEST WILL REMAIN AT
ABOVE NORMAL LEVELS WITH HIGH POTENTIAL FOR FLASH FLOODING IN AREAS
OF HEAVY RAINFALL MAINLY ALONG THE INTERIOR. STRONG GUSTY WINDS ARE
STILL EXPECTED MAINLY NEAR SHOWERS OR THUNDERSTORMS AND AT
ELEVATIONS OF 500 FEET AND ABOVE. RESIDENTS AND VISITORS SHOULD
REMAIN ABREAST OF LATEST WEATHER CONDITIONS DUE TO THE POTENTIAL FOR
FLASH FLOODING AND MUDSLIDES ACROSS PUERTO RICO.

A WIND ADVISORY IS IN EFFECT FOR LOCATIONS IN PUERTO RICO FOR
ELEVATIONS ABOVE 500 FEET UNTIL 2 PM AST THIS AFTERNOON.

MARINE...VERY ROUGH SEA CONDITIONS WILL CONTINUE ACROSS THE ATLANTIC
AND MONA PASSAGE WATERS. A TROPICAL STORM WARNING IS IN EFFECT FOR
THE ATLANTIC WATERS AND THE NORTHERN MONA PASSAGE. SMALL CRAFT
ADVISORIES REMAIN IN EFFECT FOR THE REMAINDER OF THE COASTAL WATERS.
TO THE NORTH AND WEST OF OLGAS CIRCULATION EXPECT VARIABLE WINDS 35
TO 45 MPH WITH HIGHER GUSTS WITH SEAS 12 TO 15 FEET IN LARGE
NORTHEAST SWELLS. TO THE EAST AND NORTHEAST OF OLGA...SOUTHEAST
WINDS 30 TO 40 MPH WITH HIGHER GUSTS AND SEAS 10 TO 12 FEET IN LARGE
NORTHEAST SWELLS.

.DAYS TWO THROUGH SEVEN...NORTHEASTERLY WINDS WILL CONTINUE TO
PRODUCE HIGH AND VERY ROUGH SEAS...AND MAINTAIN RIP CURRENTS IN THE
SURF ZONE. EXPECT FREQUENCY OF SHOWERS TUESDAY AND WEDNESDAY THAT
COULD LEAD TO URBAN FLOODING...AND WILL CAUSE RIVER RISES. MUDSLIDES
WILL REMAIN POSSIBLE IN AREAS OF STEEP TERRAIN THROUGH AT LEAST
WEDNESDAY ACROSS THE LOCAL ISLANDS.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY TODAY.

VIZ001-002-AMZ710>730-121000-
915 AM AST TUE DEC 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...SUBTROPICAL STORM OLGA LOCATED THIS MORNING
OVER THE MONA PASSAGE TO CONTINUE MOVING WESTWARD INTO DOMINICAN
REPUBLIC LATER TODAY AND TONIGHT AND WEAKEN.  SCATTERED TO NUMEROUS
SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS THE NORTHERN
TERRITORIAL WATERS DURING THE REST OF TODAY. LOCALLY HEAVY RAINS ARE
EXPECTED WITH RAINFALL AMOUNTS OF 1 TO 3 INCHES. ROCKSLIDES ARE
POSSIBLE OVER HIGHER TERRAIN OF THE VIRGIN ISLANDS. URBAN AND FLASH
FLOOD POTENTIAL REMAINS HIGH AS RAINBANDS IN WAKE OF OLGA WILL
CONTINUE TO AFFECT THE TERRITORY. STRONG GUSTY WINDS ARE STILL
EXPECTED MAINLY NEAR SHOWERS OR THUNDERSTORMS AND AT ELEVATIONS OF
500 FEET AND ABOVE.

A WIND ADVISORY IS IN EFFECT FOR LOCATIONS IN PUERTO RICO FOR
ELEVATIONS ABOVE 500 FEET UNTIL 2 PM AST THIS AFTERNOON.

MARINE...VERY ROUGH SEA CONDITIONS WILL CONTINUE ACROSS THE ATLANTIC
AND MONA PASSAGE WATERS. A TROPICAL STORM WARNING IS IN EFFECT FOR
THE ATLANTIC WATERS AND THE NORTHERN MONA PASSAGE. SMALL CRAFT
ADVISORIES REMAIN IN EFFECT FOR THE REMAINDER OF THE COASTAL WATERS.
TO THE NORTH AND WEST OF OLGAS CIRCULATION EXPECT VARIABLE WINDS 35
TO 45 MPH WITH HIGHER GUSTS WITH SEAS 12 TO 15 FEET IN LARGE
NORTHEAST SWELLS. TO THE EAST AND NORTHEAST OF OLGA...SOUTHEAST
WINDS 30 TO 40 MPH WITH HIGHER GUSTS AND SEAS 10 TO 12 FEET IN LARGE
NORTHEAST SWELLS.

.DAYS TWO THROUGH SEVEN...NORTHEASTERLY WINDS WILL CONTINUE TO
PRODUCE HIGH AND VERY ROUGH SEAS...AND MAINTAIN RIP CURRENTS IN THE
SURF ZONE. EXPECT FREQUENCY OF SHOWERS TUESDAY AND WEDNESDAY THAT
COULD LEAD TO URBAN AND STREAM FLOODING...AND WILL CAUSE RIVER RISES
ALONG NORTH COASTAL RIVER SYSTEMS. MUDSLIDES WILL REMAIN POSSIBLE IN
AREAS OF STEEP TERRAIN THROUGH AT LEAST WEDNESDAY ACROSS THE LOCAL
ISLANDS

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY TODAY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU

FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML

In the hours before

Local storm report, Dec 11, 11:09 AM CST, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
109 PM AST TUE DEC 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     FLOOD            AGUADA                  18.38N 67.19W
12/11/2007                   AGUADA             PR   EMERGENCY MNGR

            RIVER CULEBRINAS WAS CLOSE TO OVERFLOWING ITS BANKS AT
            BARRIO ESPINAL IN AGUADA. LOCAL SCHOOL WAS BEING
            EVACUATED.

1253 PM     FLASH FLOOD      UTUADO                  18.27N 66.71W
12/11/2007                   UTUADO             PR   EMERGENCY MNGR

            INTERSECTION OF RT 10 AND 123 FLOODED IN UTUADO...SECTOR
            GUANICO.

&&

ABTAHI
Local storm report, Dec 11, 2:15 PM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
415 PM AST TUE DEC 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     FLOOD            ANASCO                  18.29N 67.14W
12/11/2007                   ANASCO             PR   EMERGENCY MNGR

            RIVER RIO GRANDE DE ANASCO WAS OVERFLOWING ITS BANKS
            ALONG ROAD 109, KM.13.1.

&&

RMOJICA

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 6:38 PM CSTSpecial Marine WarningJSJ2 hr
Dec 10, 8:40 PM CSTSpecial Marine WarningJSJ2 hr
Dec 10, 10:51 PM CSTSpecial Marine WarningJSJ84 min
Dec 11, 5:46 AM CSTSpecial Marine WarningJSJ119 min
Dec 11, 7:42 AM CSTSpecial Marine WarningJSJ2 hr
Dec 11, 1:06 PM CSTFlash Flood WarningJSJ18 hr
Dec 11, 2:04 PM CSTFlash Flood WarningJSJ6 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.